Medical Questions > Mental Health > Addiction, Recovery Forum

Physical dependancy on narcotics

I'm 21 years old. I'll be 22 in less than a week. I have a 13 month old son and a wonderful husband. I have endometriosis, severe anxiety, hypothyroidism, hashimoto's disease, thrombocytopenia and a goitre in my neck. 4 years ago, I was given vicodin and tramadol to try for my endo. I didn't know what they were, but i decided to try them nonetheless. Long sory short, I got addicted quickly. I went through some rough times in my life and found them to be the absolute best anti anxiety out there. When I found out I was pregnant with my son, I had literally just taken 2 pills. I made myself throw them up and I stopped taking them cold turkey and never once did I have any withdrawl symptoms. Never once did I have an urge to take one or anything. I swore to myself that I would never look back. After having my son, I ended up with 41 stitches due to 3 3rd degree tears. I was sent home with a script of 32 vicodin. With being in pain and having the stress of a new baby, I fell back into my old habits quickly. Since then, I have been diagnosed with hypothyroidism and hashimoto's disease. I've been through a lot this past year and again, I found myself relying on these pills to make me feel better. And, they did. Here recently, things have calmed down in my life quite a bit but now that they have, I find myself not able to sleep at night because of the guilt I have for taking them. I find myself asking myself WHY all the time and having severe anxiety attacks over it. I WANT to quit. I NEED to quit. Here within the past few weeks, I've experinced urinary incontinence. I'm only 21 years old. I have a 13 month old and I watch 5 other kids during the day. I can't just go around pissing myself. I just don't know what to do. I'm in the process of moving into a new place and with watching the 5 kids day in and day out, I can't go through the pains of withdrawl. Cold turkey is out of the question. But, I have no doctor now because I've just recently moved across the state. I'm on medicaid and quite frankly, I'm afraid if I say anything to anyone in the medical feild about this that my son will be taken away. I'm not some trailer trash hooker that gives blow jobs for pills...but I feel like I'll be viewed that way if I say something. I can't say if the help would be worth it or not because I dont know what would happen with my son/ My husband is on them, too. He has rhumetoid authritis in his back and knees. I just...I don't know what to do. I know I need to quit...if not for myself, then for my son but at the same time, I'm scared to. I'm scared of what life will be like when I'm sober. I don't want to go through the pains and symptoms of withdrawl but at the same time, I'm scared to ask for help in fear of my son being taken away. I've looked up home remedies for withdrawl symptoms but none of them really work.I almost wish I'd get pregnant again so i'd have the willpower to stop and never start again,but the chances of that happening is slim to none with the medication I'm on and my medical conditions. Does anyone have any suggestions or anything? Anyone who has maybe experienced the same thing as me and found a way to fix it? Please help....
Did you find this post helpful?
|

replied October 9th, 2009
Experienced User
Goodness, your story sounds a lot like mine, though instead of hashimotos, I ended up with graves after pregnancy. Nonetheless, I too found that narcotics made me less anxious, in less pain, and then more able to be myself day to day. However, the nervousness about not having them was too much for me as well. I ended up on suboxone which helped me get off of the pain medicine, and, it changed my life. If you are on medicaid, it may be a possibility for you. Check into some of the outpatient places around you and ask to go in for a consultation. It can't hurt to ask questions. You won't be viewed as a 'trailer trash hooker'. I have two advanced college degrees, and graduated top of my class. These drugs have no specific type of person that they affect - and I know I am not trash... I am simply addicted, and I get help.

For me, I found that suboxone worked well to get me back on track. I am off of it now, which was not too bad coming off (when done correctly, without being in a hurry).

I have had friends become incontinent after having children - also not an age thing. It may be due (and likely is) to your tearing. That is quite a trauma that you dealt with. I would find a good OBGYN who can address the issue. It is correctable.

Good luck. Hang in there!
|
Did you find this post helpful?

User Profile
replied October 14th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
This is common problem. Continue your good work. Focus on symptomatic treatment.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Addiction, Recovery , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.